Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 423, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 12, 2002, 6:51 PM CDT for Ashley County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2002, 6:51 PM CDT (23:51 UTC)
- Expired
- Aug 12, 2002, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Ashley County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2592 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
004 WUUS54 KJAN 122351 SVRJAN ARC003-130030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 651 PM CDT MON AUG 12 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 730 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CROSSETT...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR NORTH CROSSETT AT 700 PM CDT BE NEAR FOUNTAIN HILL AT 730 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3308 9215 3303 9195 3336 9178 3343 9206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:35 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 12, 3:35 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT MON AUG 12 2002 FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE APPROACHING STRONG NRN/CNTRL PLAINS SHORTWAVE TROUGH AND ITS AFFECTS ON THE LOWER MS VALLEY REGION. ETA HAS COME INTO MUCH BETTER ALIGNMENT WITH THE WETTER AVN. BOTH MODELS NOW PORTRAY A RATHER ACTIVE CONVECTIVE PATTERN TUESDAY AND WEDNESDAY OVER THE FORECAST AREA AS THE FOREMENTIONED SHORTWAVE ENERGY INTERACTS WITH COPIOUS MOISTURE. FOR TONIGHT...SCATTERED SHOWER/TSTM ACTIVITY CURRENTLY IN PLACE OVER THE WRN HALF OF AREA SHOULD DIMINISH RAPIDLY WITH SUNSET. WILL KEEP SMALL EVENING PRECIP CHANCES IN MOST PLACES. OVERNIGHT...WITH HIGH PRECIP WATER AIRMASS OVER REGION (PW > 2 IN) AND LOW LEVEL SOUTHERLY FLOW...WILL CONTINUE POSSIBILITY FOR ISOLATED SHOWERS WRN HALF OF AREA. FOR TUES/TUES NIGHT...DAYTIME HEATING WILL ONCE AGAIN ACT ON THE VERY MOIST AND UNSTABLE AIRMASS BRINGING SCATTERED TO NUMEROUS AFTN/EVNG SHOWERS/STORMS. EXPECT BETTER COVERAGE OVER ERN HALF OF AREA THAN EXPERIENCED TODAY. FORECAST IS A LITTLE MORE QUESTIONABLE FOR TUESDAY NIGHT. BOTH AVN AND ETA INDICATE THAT A PIECE OF ENERGY OVER THE NRN GULF WILL DEVELOP NEWD AHEAD OF APPROACHING SHORTWAVE TROUGH ACROSS SRN/CNTRL ZONES OVERNIGHT. THE AVN HAS BEEN PERSISTENT WITH THIS FEATURE...BUT LOOKS KIND OF SPURIOUS ATTM. HAVE OPTED TO GO WITH CHANCE POPS EVERYWHERE FOR NOW. FOR WEDNESDAY...EXPECT A RATHER ACTIVE DAY AS CONVECTIVE COMPLEX IS EXPECTED TO DEVELOP AND TRAVERSE FORECAST AREA DURING THE LATE MORNING/AFTN HOURS. SHORTWAVE TROUGH DEPICTED BY THE MODELS IS UNUSUALLY STRONG FOR MID AUGUST. AVN/ETA CONTINUE TO INDICATE SIGNIFICANT LOWERING OF THE DYNAMIC TROPOPAUSE OVER THE OZARKS TUES NIGHT WITH 2 PVUS BELOW 400MB. AN IMPRESSIVE LOW LEVEL THETAE RIDGE WILL FEED ANY CONVECTIVE COMPLEXES UNDER RIGHT ENTRANCE REGION OF UNSEASONABLY STRONG UPPER JET. WILL GO LIKELY PRECIP CHANCES ALL ZONES FOR NOW. IN THE EXTENDED...THE SHORTWAVE TROUGH WILL SHEAR OUT AS IT GETS DEFLECTED BY STRONG SOUTHEAST US RIDGE. THIS WILL LEAVE MOISTURE AND A WEAK FOCUS FOR ADDITIONAL MAINLY DIURNAL CONVECTIVE PRECIP THURSDAY INTO SATURDAY. RIDGE SHOULD BEGIN TO DOMINATE WEATHER MORE SUNDAY AND MONDAY RESULTING IN HOTTER AFTN TEMPS AND LESSER PRECIP CHANCES. PRELIM NUMBERS... JAN 72/88/72/88/72 26463 MEI 69/90/71/88/71 14464 .JAN... AR...NONE. LA...NONE. MS...NONE. 43
In the hours before
Special weather statement, Aug 12, 2:01 PM CDT, 4 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 201 PM CDT MON AUG 12 2002 ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING OVER EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA...AS WELL AS MUCH OF MISSISSIPPI. THUNDERSTORMS WILL BE MOST NUMEROUS ALONG AND WEST OF A LINE FROM NEAR GORE SPRINGS...TO PELAHATCHIE...TO MAGEE... TO CAMP SHELBY. SEVERE WEATHER NOT IS EXPECTED. HOWEVER...ISOLATED STORMS MAY PRODUCE FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 45 MPH...AND BRIEF HEAVY RAINFALL. VICKSBURG...NATCHEZ...GREENWOOD...GREENVILLE...AND THE METROPOLITAN JACKSON AREA WILL ALL BE AFFECTED BY THESE STORMS...AS THE STRONGEST STORMS CONTINUE TO DEVELOP IN THE DEEPER MOISTURE WEST OF INTERSTATE 55 THROUGH THE EVENING. MOST OF THE THUNDERSTORM ACTIVITY WILL DEVELOP IN THE HEAT OF THE AFTERNOON AND THEN GRADUALLY DISSIPATE AFTER SUNSET. BY 10 PM...MOST OF THE SHOWERS AND THUNDERSTORMS WILL HAVE ENDED. SOUTH WINDS AT 5 TO 10 MPH WILL PUMP ADDITIONAL WARM...MOIST AIR INTO THE LOWER MISSISSIPPI RIVER VALLEY TONIGHT THROUGH TUESDAY. THIS WILL SET THE STAGE FOR A REPEAT OF TODAYS WEATHER STARTING TUESDAY MORNING. ACTIVATION OF EMERGENCY MANAGEMENT...STORM SPOTTER AND HAM RADIO PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.